question-icon

Suggest treatment for headaches and ear pressure after accidentally inhaling Loprox shampoo

default
Posted on Thu, 30 Jul 2015
Question: Hello, I use Ciclopirox (Loprox) shampoo to treat flaking skin around my nostrils. It is very effective and does a great job. Yesterday, while applying it around my nostrils it got into my nose and I accidentally inhaled it. I'm experiencing headaches and pressure in my ears. Is this cause for concern? Can the Ciclopirox cross the blood brain barrier if snorted or inhaled? Thank you
doctor
Answered by Dr. Panagiotis Zografakis (30 minutes later)
Brief Answer:
not likely to cause problems

Detailed Answer:
Hello,

since you've 'inhaled' it, it's very unlikely it will cause serious problems because the inhaled quantity cannot be that high. The active substance is not supposed to cause serious effects if ingested. Regarding the pressure in your ears, I would suggest visiting your doctor to visually inspect them just in case there are signs of otitis.

Intoxication with ciclopirox may cause drowsiness and headaches. We can't speak about intoxication though with such a small amount of ciclopirox. With higher amounts of the product, irritation of the nose and throat would have been expected.

The other ingredients of the product may also become dangerous at high enough amounts like isopropyl alcohol. Most of its ingredients cause a narcotic effect (drowsiness).

Remember to - promptly - call the local poison center whenever you get exposed to potentially dangerous chemical substances!

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3740 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for headaches and ear pressure after accidentally inhaling Loprox shampoo

Brief Answer: not likely to cause problems Detailed Answer: Hello, since you've 'inhaled' it, it's very unlikely it will cause serious problems because the inhaled quantity cannot be that high. The active substance is not supposed to cause serious effects if ingested. Regarding the pressure in your ears, I would suggest visiting your doctor to visually inspect them just in case there are signs of otitis. Intoxication with ciclopirox may cause drowsiness and headaches. We can't speak about intoxication though with such a small amount of ciclopirox. With higher amounts of the product, irritation of the nose and throat would have been expected. The other ingredients of the product may also become dangerous at high enough amounts like isopropyl alcohol. Most of its ingredients cause a narcotic effect (drowsiness). Remember to - promptly - call the local poison center whenever you get exposed to potentially dangerous chemical substances! I hope you find my comments helpful! You can contact me again, if you'd like any clarification or further information. Kind Regards!